Jump to content

Photo

2Nd Month On Accutane :( 16 Yr Old

accutane sucks 1 month cysts dry chapped lower back pain

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 Donwitdis

Donwitdis

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 20-February 13

Posted 20 February 2013 - 09:29 PM

Hey guys I'm a 16 year old guy and I'm on my second month of Accutane. I have moderate acne primarily on my chin and nose. I've been on it for a month and 4 days. I won't go into everything I've tried before I tried accutane because I know whoever takes this medicine has tried everything already.

I'm taking the "Absorbica" version which is apparently a new product.

 

Ever since I started Accutane my face has been a mess. Just in the first 2 weeks I got 5 big cysts on my chin and after that, once a pimple went down, another one filled its place. My lips are so chapped so every night I slab on chapstick and religiously apply it throughout the day. I also get bad lower back pain every once in a while and I've started getting a lot of big pimples on my cheeks (I never used to get pimples there) which is annoying.

 

I know it's just the second month and I know there's an initial breakout but it seems like my face isn't giving me a rest! It's non-stop pimple after pimple, it's getting even worse than I've ever had before and it sucks!

 

I'm going to obviously going to stick with it and pray it gets at least a little better this/next month but for now I'm getting really frustrated with my face and feel like there's no sign of progress :(

 

I'll try to update this every week and answer anyone's specific questions!

 

 



#2 tommyc38

tommyc38

    Junior Member

  • Members
  • Posts & Likes
    Posts: 64
    Likes: 0
About Me
  • Joined: 21-October 04

Posted 20 February 2013 - 11:16 PM

Hang in there bud. My face was a disaster for awhile to but now is great! You may want to call your derm and see if they will give you Prednizone. I actually had to stop for a few weeks because my face was so bad. I started on a high dose and that acted like pimple steroids. I decided to take half the amount and things got alot better. I gradually increased over tge next month and a half til I got to my full dose. You can read my journal ic you want. It's really hard I know! I was very very unhappy for a good few months but now almost all my red marks are gone and I have only gotten like two pimples in the last few months. I have a little over a month and a half left and expect that my face will be blemish free when I'm done. Hang in there and know there are others out there that are dealing with the same problem you are. In a few months, seems like forever, your face will look better than it ever has. I promise!

#3 Donwitdis

Donwitdis

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 20-February 13

Posted 21 February 2013 - 02:11 PM

What is prednizone? And whoops I forgot to mention I started on a 40mg dosage the first month and now I'm on a 80mg gram dose! And yeah I really hope it gets better, I'm just feeling so miserable waiting and waiting for any sign of progress besides dryness haha

#4 cheezycakes

cheezycakes

    Junior Member

  • Members
  • Posts & Likes
    Posts: 64
    Likes: 6
About Me
  • Joined: 25-November 11

Achievements

     

Posted 21 February 2013 - 02:46 PM

Prednisone is a steroid like compound which will help with your inflammatory acne. It's used mainly as a stopgap for your initial breakout. Doctors will only prescribe it for a week or so. You can't be on it for an extended period because its also an immunesuppressant. My advice is to be patient at this point. The majority of people take a month or two before they see clear results. As with any medication, accutane takes time to build up concentration in your system. Good luck. You are almost guaranteed to have clear skin while on it.

#5 Donwitdis

Donwitdis

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 20-February 13

Posted 21 February 2013 - 04:52 PM

Thank you Pleogsk for the quick response and the encouraging words! I probably won't even ask for that, I'm just thankful enough that I'm on this medicine and that it's only costing me $10 per month! :)



#6 LinhD

LinhD

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 2
About Me
  • Joined: 16-January 13

Posted 21 February 2013 - 09:12 PM

I'm happy that you're keeping a log of this! I'm starting next month and I'm trying to keep myself aware of what exactly to expect. 


Month 1 of Accutane : 30mg

Month 2 of Accutane: 60mg

 

 


#7 Donwitdis

Donwitdis

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 20-February 13

Posted 23 February 2013 - 03:54 PM

I also forgot to mention that about a month into starting Accutane I developed a sort of dry and red rash on the back of my left hand and a smaller one on the back of my right. They at first didn't itch or anything but they are starting to become very itchy. I constantly put lotion on them and hope they go away soon! :)

 

And I also forgot to mention that for the past week or two I have started drinking about 90-100 fluid ounces of water throughout the day!



#8 Donwitdis

Donwitdis

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 20-February 13

Posted 10 March 2013 - 02:12 PM

I went to my dermatologist last week for my end of the 2nd month appointment and all my test results were incredible! My very first blood test 2 months ago showed my triglycerides at 256 and so I started eating healthier and started working out and this past week my triglycerides were at 53 and I lost 16 pounds! I was so happy, even my cholesterol was below 100. He gave me a powerful lotion called Vanos to help with my big rash/dry skin areas and the big spot on my left hand is already gone after 4th day of use! My face has started to clear up and I haven't had a breakout in over a week!
Hopefully the third month will be just as amazing, maybe even better :)